Skip to Main content Skip to Navigation
Journal articles

Multisymplectic variational integrators and space/time symplecticity

Abstract : Multisymplectic variational integrators are structure preserving numerical schemes especially designed for PDEs derived from covariant spacetime Hamilton principles. The goal of this paper is to study the properties of the temporal and spatial discrete evolution maps obtained from a multisymplectic numerical scheme. Our study focuses on a (1+1)-dimensional spacetime discretized by triangles, but our approach carries over naturally to more general cases. In the case of Lie group symmetries, we explore the links between the discrete Noether theorems associated to the multisymplectic spacetime discretization and to the temporal and spatial discrete evolution maps, and emphasize the role of boundary conditions. We also consider in detail the case of multisymplectic integrators on Lie groups. Our results are illustrated with the numerical example of a geometrically exact beam model.
Document type :
Journal articles
Complete list of metadata

Cited literature [23 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01384352
Contributor : Christian Cardillo <>
Submitted on : Wednesday, October 19, 2016 - 5:08:09 PM
Last modification on : Thursday, December 10, 2020 - 12:38:35 PM

File

Multisymplecitc variational in...
Files produced by the author(s)

Identifiers

Citation

Francois Demoures, François Gay-Balmaz, Tudor S Ratiu. Multisymplectic variational integrators and space/time symplecticity. Analysis and Applications, World Scientific Publishing, 2016, 14 (3), pp.341-391. ⟨10.1142/S0219530515500025⟩. ⟨hal-01384352⟩

Share

Metrics

Record views

329

Files downloads

401